Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 100, NWS Northern Indiana

August 8, 2007Allen County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Aug 8, 2007, 8:03 PM EDT for Allen County, Ohio. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2007, 8:03 PM EDT (00:03 UTC)
Expired
Aug 8, 2007, 8:30 PM EDT
In force
27 min
Issued by
NWS Northern Indiana
Area
Counties, with a storm outline in the text

County Allen County, OH

The radar

The Cincinnati radar (KILN), 150 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2007-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1884 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2007-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1884 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1742 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.2
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 090002
SVRIWX
OHC003-090030-
/O.NEW.KIWX.SV.W.0100.070809T0003Z-070809T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
803 PM EDT WED AUG 8 2007

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ALLEN COUNTY IN WEST CENTRAL OHIO

* UNTIL 830 PM EDT

* AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS SEVERE STORM WAS LOCATED NEAR LAFAYETTE...OR ABOUT
  6 MILES EAST OF LIMA...AND MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  BEAVERDAM...
  BLUFFTON...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH....ALONG
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

LAT...LON 4079 8413 4063 8401 4065 8388 4096 8386

$$
1 follow-up statement
000 
WWUS53 KIWX 090032
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
832 PM EDT WED AUG 8 2007

OHC003-090042-
/O.EXP.KIWX.SV.W.0100.000000T0000Z-070809T0030Z/
ALLEN OH-
832 PM EDT WED AUG 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ALLEN COUNTY IN WEST
CENTRAL OHIO EXPIRED AT 830 PM EDT...

AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF 
THE COUNTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
ALLOWED TO EXPIRE.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4079 8413 4063 8401 4065 8388 4096 8386

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 7:00 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 8, 7:00 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
700 PM EDT WED AUG 8 2007

AVIATION...
THIS EVENING...DIFFUSE FRONTAL BOUNDARY JUST NORTH OF THE IN/OH TOLL
ROAD...COMBINED WITH A MCV MOVING INTO FAR SRN LAKE MI...WILL KEEP
SCT CONVECTION NEAR SBN THIS EVENING...SO INTRODUCED A VCTS GROUP
THROUGH 3Z. CONVECTION REMAINS SOUTH OF FWA EARLY THIS EVENING AS
MID-LEVEL CLOUDS KEPT MUCH OF THE CWA FROM DESTABILIZING TOO MUCH
THIS AFTN. DID ADD A CB GROUP HOWEVER TO ACCOUNT FOR STORM ACTIVITY
TO THE SOUTH AND WEST. KEPT CIGS/VIS VFR AT BOTH SITES.
LATE TONIGHT INTO THURSDAY MORNING...MAIN CONCERN WILL BE POTENTIAL
MCS TRACKING OUT OF IA AND NRN IL INTO NRN IN. CORFIDI VECTORS
AND THICKNESS LINES INDICATE THAT THIS MCS SHOULD TRACK DUE EAST AND
INTO THE AREA BETWEEN 8Z AND 12Z...MOVING OUT AND DISSIPATING
BETWEEN 12Z AND 15Z THURSDAY MORNING. NOT COMPLETELY SOLD ON THIS
YET AS THE LOW LEVEL INFLOW WILL BE WEAK IN NORTHERN IN AND NEARLY
PARALLEL TO THE FRONT LIMITING CONVERGENCE. A STRONGER AND MORE
FAVORABLE LLJ ACROSS WESTERN IL/MO/IA WILL KEEP CONVECTION ONGOING
THERE...LIKELY IMPEDING ITS PROGRESSION INTO OUR CWA. WITH THIS
UNCERTAINTY WILL LEAVE EACH SITE VFR WITH SHRA/BR MENTION BETWEEN 8Z
AND 14Z.
THURSDAY...MID-LEVEL WAVE WILL PUSH EAST ON THURSDAY...WHICH WILL
DRAG THE SFC FRONT DOWN TO US30 OR JUST SOUTH BY THE AFTERNOON.
SHOULD BE ENOUGH CLEARING AROUND MIDDAY TO FIRE SOME SCATTERED
CONVECTION ALONG THE FRONT...ADDED A VCTS GROUP AFTER 19Z FOR FWA TO
ACCOUNT FOR THIS.

&&

.SHORT TERM...
TONIGHT THROUGH THURSDAY NIGHT

COMPLICATED FORECAST NEXT 36 HOURS AS SEVERAL CONVECTIVELY INDUCED
SHORTWAVES/MCVS MOVE ABOVE DIFFUSE SFC BOUNDARY.  THREE SEPARATE
MCVS CURRENTLY SEEN ON VIS WITH MCV OF MOST CONCERN CURRENTLY OVER
THE ROCKFORD AREA.  AXIS OF HIGHER MLCAPE BENDS AROUND THIS FEATURE
AND LIES FROM APPROXIMATELY KOKOMO TO MADISON WI.  FORCING FROM MCV
HAS INITIATED SOME CONVECTION AND IS EXPECTED TO INITIATE MORE ALONG
THIS AXIS AS LFCS HAVE ALREADY DROPPED INTO THE 1000-1400M AREA.
MARGINAL BULK SHEAR OF 25-30KTS SHOULD SUPPORT AT LEAST A MULTICELL
THREAT THROUGH THIS EVENING.  BIGGEST THREAT WOULD BE DAMAGING WINDS
AND VERY HEAVY RAIN AS FRZ LEVELS VERY HIGH AND VERY WEAK LOW LEVEL
FLOW SHOULD PRECLUDE OTHER SVR THREATS.  BIGGEST HINDRANCE TO
POSSIBILITY OF SVR REMAINS WARM MID LEVEL LAPSE RATES WITH CURRENT
LAPS SOUNDING AT KSBN INDICATING 4-6KM LAPSE RATES OF ONLY 4-5
C/KM.  EXPECT IF ANY STORMS GO SVR TONIGHT FOR THEM TO BE ON THE
MARGINAL SIDE.  UPSCALE DEVELOPMENT ALONG MCV/S EXPECTED TO RESULT
IN AN MCS THAT COULD SLIDE THROUGH NRN CWA OVERNIGHT.  BUMPED POPS
UP TO LIKELY NORTH AS SEVERAL UPDRAFTS HAVE ALREADY DEVELOPED OVER
ILLINOIS PER LOT RADAR.

CURRENT FEELING IS THAT OVERNIGHT MCS MAY CLEAR CWA IN TIME TO ALLOW
ENOUGH SUN TO SUFFICIENTLY DESTABILIZE ATMOSPHERE TMRW
AFT...ESPECIALLY SOUTH.  BUMPED POPS UP A LITTLE AS WITH GOOD
INSTABILITY AHEAD OF COLD FRONT...STORMS SHOULD BE ABLE TO FIRE.
NAM HAS INDICATED BEST H5 FORCING WILL RUN OUT IN FRONT OF SFC
CYCLONE TMRW AFT WHICH COULD HINDER SVR CHANCES.  ALSO...MID LEVEL
LAPSE RATES STILL NOT OVERLY IMPRESSIVE SO WILL LET MID SHIFT
MONITOR CONVECTIVE TRENDS BEFORE ADDING SVR WORDING.  FRONT STILL ON
TRACK TO CLEAR CWA BY 6Z SAT.

BUMPED HIGHS DOWN A BIT IN THE N TMRW WITH BETTER CHANCES FOR
LINGERING CLOUD COVER.  WITH WAA IN ADVANCE OF SFC LOW...IF SUN CAN
BREAK THROUGH IN SRN FA...COULD SEE HEAT INDICES APPROACHING 100
AGAIN TOMORROW.

&&

.LONG TERM...
FRIDAY THROUGH THURSDAY

HAVE TRENDED LONG TERM FORECAST TO GFS/GFS MEAN ENSEMBLE/AND ECMWF.
MODELS AND ENSEMBLE MEMBERS ARE PROGGING MASSIVE UPPER RIDGING
ACROSS THE CENTRAL PLAINS AS LONG WAVE TROUGH OVER THE EASTERN
PACIFIC DEEPENS SOME IN RESPONSE TO STRENGTHENING UPPER JET.
NUMEROUS SMALL SCALE DISTURBANCES WILL ADVECT OUT OF THE EASTERN
PACIFIC AND TOP UPPER RIDGE...SLIDING ACROSS THE NORTHERN GREAT
LAKES. INTERACTION OF THESE FEATURES WITH CENTRAL AND NORTHERN
CANADIAN COLD VORTEX WILL BE PARAMOUNT IN DETERMINING THE EXTENT OF
CURRENT ABOVE NORMAL TEMP TREND. ECMWF HAS THE COOLEST SOLUTION
THROUGH MONDAY...PROGGING H85 TEMPS 5-6 COOLER THAN WHAT GUIDANCE
AND GFS/MEAN GFS ENSEMBLE WOULD YIELD FOR THE REGION. DIFFERENCES IN
TEMP FIELDS STEM DIRECTLY FROM THE HANDLING OF PHASING OF PACIFIC
ENERGY WITH SEMI-PERMANENT CANADIAN COLD POOL. VAST DEGREE OF
UNCERTAINTY WILL REMAIN IN PERIOD FORECAST FOR THIS AS A WIDE SPREAD
EXIST IN THE UPPER HEIGHT FIELD AMONG THE MEDIUM RANGE MODELS. FELT
ECMWF AND GFS MEAN ENSEMBLE LOOK MOST REASONABLE WITH THE LONG
RANGE...ESPECIALLY WITH HANDLING OF UPPER LEVEL FEATURES.

SLIGHTLY DIRER AND COOLER AIR WILL ADVECT INTO THE REGION FRIDAY
BEHIND DEPARTING SYSTEM. HAVE TRENDED RH/S AND TEMPS DOWN SOME FOR
THIS. NEXT UPPER LEVEL IMPULSE WILL SLIDE ACROSS THE NORTHERN PLAINS
SATURDAY. LL FLOW WILL ADJUST FOR THIS SYSTEM...ALLOWING RETURN FLOW
TO BUILD ACROSS THE REGION BY SATURDAY NIGHT. WAA AHEAD OF THIS
UPPER LEVEL IMPULSE WILL ALLOW FOR A WARM WEEKEND WITH HIGHS AOR 90
ONCE AGAIN...ESPECIALLY SUNDAY. DEWPOINTS WILL ALSO CREEP UP IN THE
LOWER 70S BY SUNDAY. UPPER LEVEL VORT LOBE WILL SKIRT THE NORTHERN
GREAT LAKES AND QUICKLY RETREAT INTO EASTERN CANADA. WITH QUESTIONS
STILL LINGERING ON SYSTEM SPEED AND DEGREE OF INSTABILITY HAVE OPTED
TO LEAVE POPS OUT OF THE FORECAST SUNDAY AND SUNDAY NIGHT AT THIS
TIME...ESPECIALLY NOW THAT THE 12Z GFS IS EVEN SLOWER THAN PREVIOUS
RUNS WITH THE SFC TROUGH. TIMING OF TROUGH AND AMOUNT OF MID LEVEL
COOLING WILL DIRECTLY DICTATE COVERAGE OF PRECIP FOR THIS EVENT.

BEYOND SUNDAY...LATEST GFS SIGNIFICANTLY FLATTENS UPPER LEVEL RIDGE
WITH DEEPENING HUDSON BAY LOW TUESDAY. WILL TREND AWAY FROM THIS
SOLUTION AT THIS TIME AND HAVE TRENDED HEAVILY TOWARD THE MEAN GFS
ENSEMBLE...WHICH HAS SOME SUPPORT FROM THE 00Z ECMWF. BOTTOM LINE
HAVE TRENDED TEMPS SLIGHTLY ABOVE NORMAL WITH A DRY FORECAST.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING FOR
     INZ012>018-020-022>027-032>034.

MI...NONE.
OH...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR
OHZ015-016-024-025.

LM...NONE.
&&

SHORT TERM...SIMPSON
LONG TERM....CHAMBERLAIN
AVIATION...STEINWEDEL
Hazardous weather outlook, Aug 8, 5:34 AM EDT, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
534 AM EDT WED AUG 8 2007

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-090945-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
534 AM EDT WED AUG 8 2007 /434 AM CDT WED AUG 8 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

IT WILL BE HOT AND HUMID TODAY WITH AFTERNOON HEAT INDICES FROM
100 TO 105...PRIMARILY ALONG AND SOUTH OF ROUTE 30.

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT ACROSS THE
AREA. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARD WITH THE
STORMS...WITH RAINFALL RATES OF UP TO TWO INCHES PER HOUR. WHILE
WIDESPREAD SEVERE STORMS ARE NOT ANTICIPATED...THE STRONGEST
STORMS MAY HAVE STRONG GUSTY WINDS AND ISOLATED HAIL THIS
AFTERNOON AND EVENING. THE MAIN AREA FOR STRONG STORMS APPEARS TO
BE SOUTH AND WEST OF A SOUTH BEND TO WARSAW TO HUNTINGTON TO
MARION LINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE ON THURSDAY. THERE IS A SLIGHT CHANCE
THAT SOME OF THE STORMS COULD BECOME SEVERE WITH THE MAIN CONCERN
BEING DAMAGING WINDS BUT LARGE HAIL ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

LMZ043-046-061-090945-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
534 AM EDT WED AUG 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. WIND GUSTS UP TO 30 KNOTS
AND LOCALLY HIGHER WAVES ARE POSSIBLE WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE ON THURSDAY. WIND GUSTS UP TO 35 KNOTS
AND LOCALLY HIGHER WAVES ARE POSSIBLE WITH THE STORMS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

In the hours before

Special weather statement, Aug 8, 7:19 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
719 PM EDT WED AUG 8 2007

INZ006-007-MIZ079-080-090000-
BRANCH-LAGRANGE-ST. JOSEPH-STEUBEN-
719 PM EDT WED AUG 8 2007

...SPECIAL WEATHER STATEMENT...

AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM RAPIDLY DEVELOPING NEAR STURGIS...MOVING EAST AT 15 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORMS.

LOCATIONS IN THE PATH INCLUDE...FAWN RIVER...ORLAND ... AND EAST
GILEAD.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 10:34 AM EDTHeat AdvisoryIWXAllen, Paulding, Putnam, Van Wert8 hr
Aug 9, 2:06 PM EDTSevere Thunderstorm WarningIWXPutnam54 min
Aug 9, 2:12 PM EDTSevere Thunderstorm WarningIWXPutnam, Van Wert48 min
Aug 9, 2:21 PM EDTTornado WarningIWXPutnam34 min
Aug 9, 2:30 PM EDTSevere Thunderstorm WarningIWXAllen60 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.